MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3ENDIUU
Medical Device Problem Codes Mechanical Problem (1384); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during annual preventative maintenance performed by medtronic, this 980 ventilator was found to have damage to the direct current (dc) - dc printed circuit board assembly (pcba). the ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Issue identified during product analysis.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that during annual preventative maintenance performed by medtronic, this 980 ventilator was found to have damage to the direct current (dc) - dc printed circuit board assembly (pcba).Service personnel (sp) found a damaged dc-dc converter pcba and replaced it.Additionally, sp found background user interface (ui) communication codes in logs and based on codes, replaced graphical user interface (gui) central processing unit (cpu) pcba and ui pcba.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The dc-dc converter pcba was returned to medtronic for further analysis.A visual inspection of the returned part was conducted and it was observed that component c83 had thermal damage.If a failure of the c83 capacitor occurs while in use on a patient, the ventilator response would be a loss of ventilation to the patient.The gui pcba and the ui pcba were returned to medtronic for further analysis.The components were visually inspected and functionally tested with no malfunction or product deficiency observed.The cause of the reported event was isolated to a faulty capacitor c83 on dc-dc converter pcba.The dc-dc converter pcba serial number is in scope of a existing internal investigation.The cause of the additional ui communication error issue could not be established.However, a potential cause was an issue with communications between ui pcba and gui cpu pcba addressed during the repair.This additional issue is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key25178428
Report Number8020893-2026-00054
Device Sequence Number18814782
Product Code CBK
UDI-Device Identifier10884521172524
UDI-Public(01)10884521172524(11)181210
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3ENDIUU
Device Catalogue Number980X3ENDIUU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Initial Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown